Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 25, 2017, 3:15 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 26, 2017, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2017, 3:15 PM MST (22:15 UTC)
- In effect from
- May 26, 2017, 11:00 AM MST
- Expired
- May 26, 2017, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3270 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWUS85 KFGZ 252215 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 315 PM MST Thu May 25 2017 AZZ111-113-114-140-260615- /O.NEW.KFGZ.FW.W.0008.170526T1800Z-170527T0300Z/ /O.CON.KFGZ.FW.W.0007.000000T0000Z-170526T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 315 PM MST Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NAVAJO AND APACHE COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL PORTIONS OF NAVAJO AND APACHE COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Friday. * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 40 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ AZZ104>107-109-110-112-115>117-139-260300- /O.CON.KFGZ.FW.W.0007.000000T0000Z-170526T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- 315 PM MST Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COCONINO, NAVAJO, AND APACHE COUNTIES... * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 40 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ TM
5 follow-up statements
790 WWUS85 KFGZ 260255 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 755 PM MST Thu May 25 2017 AZZ111-113-114-140-260400- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-170526T0300Z/ /O.CON.KFGZ.FW.W.0008.170526T1800Z-170527T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 755 PM MST Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NAVAJO AND APACHE COUNTIES... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NAVAJO AND APACHE COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Friday. * 20 FOOT WIND...West-southwest 20 to 25 MPH gusting to 45 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * Thursdays Red Flag Warning will be allowed to expire at 8 pm MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>107-109-110-112-115>117-139-260400- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-170526T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Black Mesa Area (Fire Weather Zone 139)- 755 PM MST Thu May 25 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COCONINO, NAVAJO, AND APACHE COUNTIES... Todays Red Flag Warning will be allowed to expire at 8 pm MST. $$
100 WWUS85 KFGZ 260621 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1121 PM MST Thu May 25 2017 AZZ111-113-114-140-261430- /O.CON.KFGZ.FW.W.0008.170526T1800Z-170527T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1121 PM MST Thu May 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NAVAJO AND APACHE COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Friday. * 20 FOOT WIND...West-southwest 20 to 25 MPH gusts to 45 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
725 WWUS85 KFGZ 261153 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 453 AM MST Fri May 26 2017 AZZ111-113-114-140-270300- /O.CON.KFGZ.FW.W.0008.170526T1800Z-170527T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 453 AM MST Fri May 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NAVAJO AND APACHE COUNTIES... * 20 FOOT WIND...West-southwest 20 to 25 MPH gusts to 45 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
828 WWUS85 KFGZ 262153 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 253 PM MST Fri May 26 2017 AZZ111-113-114-140-270300- /O.CON.KFGZ.FW.W.0008.000000T0000Z-170527T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 253 PM MST Fri May 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NAVAJO AND APACHE COUNTIES... * 20 FOOT WIND...West-southwest 20 to 25 MPH gusts to 45 MPH. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ KD
107 WWUS85 KFGZ 270255 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 755 PM MST Fri May 26 2017 AZZ111-113-114-140-270400- /O.EXP.KFGZ.FW.W.0008.000000T0000Z-170527T0300Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 755 PM MST Fri May 26 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR NAVAJO AND APACHE COUNTIES... Winds speeds are decreasing and relative humidities are rising across Navajo and Apache counties. As a result, the Red Flag Warning will expire this evening at 8 pm. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 25, 9:13 AM MST, 6 hours 2 minutes earlier.
Area forecast discussion, May 25, 9:13 AM MST, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 913 AM MST Thu May 25 2017 .SYNOPSIS...Windy and relatively cooler conditions are forecast across northern Arizona from Thursday through Friday. Lighter winds and a warming trend are in the cards for the weekend as high pressure builds in from the west. && .UPDATE...No real changes expected in the going forecast today with dry and windy conditions developing late this morning and lasting through early evening. The Wind Advisory and Red Flag Warning will go into affect at 11 am MST. Made minor tweaks to account for some mid to higher level cloud cover streaming over the White Mountains this morning. No other updates planned. && .PREV DISCUSSION /238 AM MST/...Warm, dry, and windy conditions will develop today as a tightening pressure gradient develops over Northern Arizona. This is due to a low pressure trough moving across the Northern Rockies. This will cause an increase in winds over the region with the strongest winds occurring during peak mixing between 11 am and 8 pm today when momentum transport will be at its highest efficiency. Due to these gusty winds and low RH values a wind advisory has and a red flag warning remain in effect for this time period. As the ridge to the southeast and the low pressure trough to the distant north move off to the east, the pressure gradient will weaken as will winds aloft. A shortwave trough will move through the Great Basin Friday, but chances for precipitation over Northern Arizona appears to be minimal with the best chances along the Utah Arizona border Saturday afternoon. A large scale ridge across the Pacific Coast will slowly move inland and is expected to dominate the weather scene through the first half of next week. Some weak instability due to a shortwave along the leading edge of the ridge could create showers across the higher terrain Tuesday through Thursday especially in the afternoon hours. with warm dry conditions as this ridge builds into the region. Highs should be near seasonal averages through the bulk of next week. && .AVIATION...For the 18Z package...VFR conditions will continue over northern Arizona for the next 24 hours. Southwesterly surface winds will gust to around 35 knots over KFLG-KGCN-KINW this afternoon. Wind gusts to around 30 knots are forecast for KPRC-KPGA- KSEZ this afternoon. Winds will decrease again after 02-03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A dry and warm weather pattern will continue today. West-southwest winds increase this morning with areas of critical fire weather conditions between 11 AM and 8 PM. Windy coniditons will continue on Friday with additional cooling. Critical conditions will be possible again Friday east of a Payson-Flagstaff- Page line. Saturday through Monday...Warmer condtions are in store for the the Memorial Day Weekend with less wind. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 8 PM MST this evening FOR AZZ104>107-109>117-139-140. Wind Advisory until 8 PM MST this evening FOR AZZ004>007-009>017- 039-040. && PUBLIC...MCT/Suk AVIATION...TM FIRE WEATHER...TM For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, May 25, 2:39 AM MST, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 239 AM MST Thu May 25 2017 AZZ004>007-009>017-039-040-260330- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- 239 AM MST Thu May 25 2017 This Hazardous Weather Outlook is for portions of north central Arizona...northeast Arizona and west central Arizona. .DAY ONE...Tonight Wind speeds will increase through the end of the work week. These increased winds will combine with low humidity to produce areas of critical fire weather conditions across north central and eastern Arizona Thursday afternoon, and a Wind Advisory and a Red Flag Warning have been issued for Coconino, Apache, and Navajo counties. Both the advisory and the warning are from 11 AM through 8 PM MST Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Near critical fire weather conditions may be possible again Friday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:12 PM MST | Wind Advisory | FGZ | Apache, Navajo | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.